MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 120404FP
Medical Device Problem Codes Burst Container or Vessel (1074); Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fogarty arterial embolectomy catheter involved in this case was received by our product evaluation laboratory for evaluation.As received, the balloon latex appeared deteriorated.Multiple cracks and ruptures were evident on balloon latex.Balloon edges did not appear to match up at the ruptured regions.Per internal specification, latex deterioration is "a condition usually caused by age, excessive exposure to light, atmosphere, or ozone.Appears on the balloon surface as a maze of fine cracks or crazing.The condition may occur in a small area or cover the entire balloon".No other visible damage was observed from catheter body.The manufacturing records were reviewed and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, while testing before use in patient, the balloon of this fogarty arterial embolectomy catheter burst.There was no allegation of patient injury.The catheter was received for evaluation and the balloon latex appeared deteriorated.Multiple cracks and ruptures evident on the balloon latex and the balloon edges did not appear to match up at the ruptured regions.
 
Additional Manufacturer Narrative
Added: h2 (type of follow-up).Updated: (g3 (date received by manufacturer), g6 (type of report), h6 (investigation findings, investigation conclusions).The fogarty arterial embolectomy catheter involved in this case was received by our product evaluation laboratory for evaluation.As received, the balloon latex appeared deteriorated.Multiple cracks and ruptures were evident on balloon latex.Balloon edges did not appear to match up at the ruptured regions.Per internal specification, latex deterioration is "a condition usually caused by age, excessive exposure to light, atmosphere, or ozone.Appears on the balloon surface as a maze of fine cracks or crazing.The condition may occur in a small area or cover the entire balloon".No other visible damage was observed from catheter body.The manufacturing records were reviewed and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Further investigation was performed by the engineers in the manufacturing site, it was determined that this issue is associated to enviromental factors during the shipping and handling of the device and to the handling of the device by the end user since it was used being expired.Based on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing/design defect.Corrective actions have been implemented in order to eliminate the cause of the non-conformity and prevent recurrence of this type of complaint.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
FOGARTY ARTERIAL EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21708293
Report Number2015691-2025-02296
Device Sequence Number14616534
Product Code DXE
UDI-Device Identifier00690103205107
UDI-Public(01)00690103205107(17)240529(11)220228(10)64269069
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2024
Device Model Number120404FP
Device Lot Number64269069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown